Alert archive / Tennessee / Frost Advisories in 2011
Frost Advisory 9, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Oct 22, 2011, 2:52 PM EDT for 17 counties in Tennessee; 4 counties in Virginia. It took effect at Oct 23, 2011, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2011, 2:52 PM EDT (18:52 UTC)
- In effect from
- Oct 23, 2011, 2:00 AM EDT
- Expired
- Oct 23, 2011, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Morristown, TN
All 21 counties
Anderson County, TN, Bledsoe County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Marion County, TN, Morgan County, TN, Scott County, TN, Sequatchie County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Norton, VA, Lee County, VA, Scott County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 20 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487 WWUS74 KMRX 221852 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 252 PM EDT SAT OCT 22 2011 ...AREAS OF FROST POSSIBLE AGAIN TONIGHT... .HIGH PRESSURE OVER THE AREA WILL CONTINUE TO PROVIDE CLEAR SKIES AND CALM WINDS...WHICH WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S...WITH SOME ISOLATED LOCATIONS IN THE LOWER 30S BY SUNRISE SUNDAY MORNING. TNZ012>017-035>039-042-044-046-081-082-098-VAZ001-002-005-230800- /O.NEW.KMRX.FR.Y.0009.111023T0600Z-111023T1300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-SEQUATCHIE-BLEDSOE-MARION-LEE-WISE-SCOTT- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...DUNLAP...PIKEVILLE... JASPER...JONESVILLE...WISE...NORTON...GATE CITY 252 PM EDT SAT OCT 22 2011 /152 PM CDT SAT OCT 22 2011/ ...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY. * EVENT...MUCH OF THE ADVISORY AREA WILL SEE LOW TEMPERATURES IN THE MID 30S...WITH ISOLATED LOCATIONS IN THE LOWER 30S...WHICH WILL LEAD TO AREAS OF FROST DEVELOPING EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS TONIGHT. && $$ DGS
1 follow-up statement
833 WWUS74 KMRX 230801 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 401 AM EDT SUN OCT 23 2011 ...AREAS OF FROST POSSIBLE AGAIN LATE TONIGHT INTO EARLY THIS MORNING... .HIGH PRESSURE OVER THE AREA WILL CONTINUE TO PROVIDE CLEAR SKIES AND CALM WINDS...WHICH WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S...WITH SOME ISOLATED LOCATIONS IN THE LOWER 30S BY SUNRISE SUNDAY MORNING. TNZ012>017-035>039-042-044-046-081-082-098-VAZ001-002-005-231300- /O.CON.KMRX.FR.Y.0009.000000T0000Z-111023T1300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-SEQUATCHIE-BLEDSOE-MARION-LEE-WISE-SCOTT- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...DUNLAP...PIKEVILLE... JASPER...JONESVILLE...WISE...NORTON...GATE CITY 401 AM EDT SUN OCT 23 2011 /301 AM CDT SUN OCT 23 2011/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * EVENT...MUCH OF THE ADVISORY AREA WILL SEE LOW TEMPERATURES IN THE MID 30S...WITH ISOLATED LOCATIONS IN THE LOWER 30S...WHICH WILL LEAD TO AREAS OF FROST LATE TONIGHT INTO EARLY THIS MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS TONIGHT. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Oct 22, 1:33 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 22, 1:33 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 133 PM EDT SAT OCT 22 2011 .AVIATION... CLEAR AND CALM CONDITIONS CAN BE EXPECTED THROUGH THE REST OF THE AFTERNOON AND EVENING AT ALL TAF SITES. DEWPOINTS THIS AFTERNOON ARE RUNNING A LITTLE HIGHER THAN YESTERDAY...AND WITH GOOD RADIATIONAL COOLING CONDITIONS...WE WILL SEE FOG DEVELOPMENT AT TRI AND TYS AGAIN TONIGHT. EXPECT HIGHLY VARIABLE VISIBILITIES OVERNIGHT...AS LOW AS VLIFR AT TIMES. TYS WILL LIKELY SEE MVFR FOR A FEW HOURS. ALL STIES WILL BE VFR BY MID-MORNING. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Oct 22, 3:24 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 324 AM EDT SAT OCT 22 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-230900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 324 AM EDT SAT OCT 22 2011 /224 AM CDT SAT OCT 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Tennessee, 2011Frost Advisories in Virginia, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.